EconPapers    
Economics at your fingertips  
 

Integrability of infinite weighted sums of heavy-tailed i.i.d. random variables

Martin P. W. Zerner

Stochastic Processes and their Applications, 2002, vol. 99, issue 1, 81-94

Abstract: We consider the sum X of i.i.d. random variables Yn, n[greater-or-equal, slanted]0, with weights an which decay exponentially fast to zero. For a smooth sublinear increasing function g, g(Y0) has finite expectation if and only if the expectation of Xg'(X) is finite. The proof uses characteristic functions. However, if g grows polynomially or exponentially fast, then the expectation of g(Y0) is finite if and only if the expectation of g(X) is finite.

Keywords: Characteristic; function; Heavy; tail; Integrability; Linear; process; Stationary; distribution; Sum; of; independent; random; variables (search for similar items in EconPapers)
Date: 2002
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4149(02)00086-8
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:99:y:2002:i:1:p:81-94

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:99:y:2002:i:1:p:81-94